The Pfizer vaccine was the first Covid vaccine to be approved for use in the UK, with millions now vaccinated with the jab since December 2020.
But what are the side effects of the Pfizer vaccine - and is there a risk of heart inflammation?
Here’s what you need to know.
Can the Pfizer vaccine increase the risk of heart inflammation?
Israel's Health Ministry has said the Pfizer vaccine is the 'probable' cause of a condition called myocarditis, which is the medical name for swelling in the heart.
The country said 148 cases were 'probably' linked to the Pfizer jab, which is around 0.003 per cent of the total receiving the vaccine there. However, half of these cases had other underlying health problems and the remaining 127 are thought to have happened later, so a link between the two is unclear.
Pfizer said it had not seen a higher rate of myocarditis during its clinical trials than would be expected in the general population, reports Mail Online.
Heart inflammation or any other side effects relating to the heart are not currently listed in the side effects which are possible from the Pfizer jab.
What are the side effects of the Pfizer vaccine?
The NHS explains that the Covid-19 vaccines approved for use in the UK, including the Pfizer vaccine, have met strict standards of safety, quality and effectiveness.
The UK’s Medicines and Healthcare products Regulatory Agency (MHRA) explains that, like all vaccines, the Pfizer vaccine can cause side effects. However, not everybody will experience side effects.
Most side effects are mild or moderate and go away within a few days of appearing.
If side effects such as pain or fever are troublesome, then they can be treated by medicines such as paracetamol.
According to the MHRA, side effects from the Pfizer vaccine may occur with following frequencies:
Very common: may affect more than 1 in 10 people
- pain at injection site
- muscle pain
- joint pain
Common: may affect up to 1 in 10 people
- injection site swelling
- redness at injection site
Uncommon: may affect up to 1 in 100 people
- enlarged lymph nodes
- feeling unwell
Rare side effects: may affect up to 1 in 1,000 people
- temporary one sided facial drooping
If your fever is high and lasts longer than three days, or you have other persistent symptoms, this might not be due to side effects of the vaccine and you should therefore seek appropriate medical advice according to your symptoms.
If you do get any side effects, then you can talk to your doctor, pharmacist or nurse. You can also report side effects directly via the Coronavirus Yellow Card reporting site.